Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 5, 2016, 12:14 AM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 12:14 AM CDT (05:14 UTC)
- Expired
- Aug 5, 2016, 1:15 AM CDT
- In force
- 61 min
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.0
The text
As transmitted.
373
WWUS83 KLSX 050514
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 AM CDT FRI AUG 5 2016
ILZ095>097-050615-
BROWN IL-PIKE IL-ADAMS IL-
1214 AM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR PIKE...ADAMS AND BROWN COUNTIES
IN WEST CENTRAL ILLINOIS UNTIL 115 AM CDT...
AT 12 AM CDT...THE AUTOMATED WEATHER STATION IN MOUNT STERLING REPORTED
A WIND GUST OF 51 MILES PER HOUR.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
QUINCY...HANNIBAL...PITTSFIELD...MOUNT STERLING...BARRY...
GRIGGSVILLE...CAMP POINT...PAYSON...PLEASANT HILL...MENDON...
CLAYTON...GOLDEN...ATLAS...FALL CREEK...BEVERLY...BUCKHORN...ADAMS...
LA GRANGE...KINGSTON AND INDEPENDENCE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 172 BETWEEN EXITS 2 AND 19.
INTERSTATE 72 BETWEEN EXITS 4 AND 35.
THIS ALSO INCLUDES SILOAM SPRINGS STATE PARK.
LAT...LON 4020 9119 4013 9091 4011 9091 4007 9068
4005 9067 4003 9061 3998 9060 3998 9051
3971 9065 3954 9057 3940 9062 3941 9097
3954 9110 3954 9114 3972 9136 3979 9136
3985 9144 3993 9142 4003 9149 4020 9150
TIME...MOT...LOC 0512Z 329DEG 46KT 4030 9112 3995 9030
$$
MILLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 5, 12:05 AM CDT, 9 minutes earlier.
Area forecast discussion, Aug 5, 12:05 AM CDT, 9 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1205 AM CDT FRI AUG 5 2016 .UPDATE... Issued at 906 PM CDT Thu Aug 4 2016 Isolated thunderstorms over southeastern Missouri have gradually diminished with the loss of daytime heating. Have slowed the onset of thunderstorms into the northern CWA to later this evening and overnight based on the current radar trends. Otherwise... temperatures will continue to fall the rest of night, particularly in northeast Missouri and west central Illinois where the convective outflow will move into the area. Britt && .SHORT TERM... (Through Late Tonight) Issued at 338 PM CDT Thu Aug 4 2016 Will start off dry and mostly clear for this evening with temperatures still in the 80s to low 90s. Then as next system approaches later this evening, will see an increase in clouds with storms developing ahead of cold front. Storms to move into northeast Missouri/west central Illinois just after midnight and slowly slide south reaching central Missouri towards daybreak. In the meantime, storms to diminish as they approach I-70 as atmosphere becomes a bit more capped and initial shortwave that triggers activity moves off to the east. Overnight lows will be mild in the low to mid 70s. Byrd .LONG TERM... (Friday through Next Thursday) Issued at 338 PM CDT Thu Aug 4 2016 Convection is expected on Friday as a cold front drops southeastward through our forecast area. May have high heat indices again across southeast MO and southwest IL Friday afternoon. Not planning on issuing a heat advisory for this area as convective cloud debris in the morning and at least scattered convection during the afternoon across this area should keep temperatures from getting too hot, although dew points should be quite high just ahead of the front. The front should make it into southern portions of MO and IL by early Friday evening. May have a continued threat for convection Friday night, mainly across southeast MO and southwest IL. A surface ridge will be build into the area Friday night and Saturday and this should bring slightly cooler temperatures and lower humidities, particularly to northeast MO and west central IL. The threat for convection should shift to mainly the western or southwestern portion of the forecast area due to low-mid level warm air advection where the best low level moisture and instability will exist. Warmer temperatures can be expected for the next work week as the surface ridge shifts east of the area and southerly surface winds return. Should get at least scattered diurnal convection during the afternoon and early evening hours. Depending on the strength of the upper level ridge may still get shortwaves overtopping the ridge leading to possible nocturnal MCS activity for parts of our area. GKS && .AVIATION... (For the 06z TAFs through 06z Friday Night) Issued at 1152 PM CDT Thu Aug 4 2016 Line of thunderstorms now moving south through northeast Missouri and west central Illinois will affect KUIN early in the TAF period with brief MVFR/IFR ceilings and visibilities. Expect this line to hold together and affect KCOU toward 08Z, but begin to diminish as it approaches the St. Louis terminals. Additional thunderstorms may redevelop tomorrow along the front and will most likely affect the St. Louis terminals, and have included a VCTS during the mid- afternoon hours there. These storms are occurring because of a cold front that is moving from north to south across the area. Winds will shift gradually from south to north as the front passes through. SPECIFICS FOR KSTL: Expect line of storms north of the terminal to gradual diminish as it moves slowly south. So...still expect mainly dry and VFR conditions through midday on Friday before a cold front moves through the area. Scattered thunderstorms will develop along the front. Then mainly dry and VFR conditions are expected the rest of the TAF period behind the front. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 4, 8:01 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 801 PM CDT THU AUG 4 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 801 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS PARTS OF EASTERN MISSOURI AND WESTERN ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BRITT
In the hours before
Special weather statement, Aug 5, 12:14 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 AM CDT FRI AUG 5 2016
ILZ095>097-050615-
BROWN IL-PIKE IL-ADAMS IL-
1214 AM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR PIKE...ADAMS AND BROWN COUNTIES
IN WEST CENTRAL ILLINOIS UNTIL 115 AM CDT...
AT 12 AM CDT...THE AUTOMATED WEATHER STATION IN MOUNT STERLING REPORTED
A WIND GUST OF 51 MILES PER HOUR.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
QUINCY...HANNIBAL...PITTSFIELD...MOUNT STERLING...BARRY...
GRIGGSVILLE...CAMP POINT...PAYSON...PLEASANT HILL...MENDON...
CLAYTON...GOLDEN...ATLAS...FALL CREEK...BEVERLY...BUCKHORN...ADAMS...
LA GRANGE...KINGSTON AND INDEPENDENCE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 172 BETWEEN EXITS 2 AND 19.
INTERSTATE 72 BETWEEN EXITS 4 AND 35.
THIS ALSO INCLUDES SILOAM SPRINGS STATE PARK.
LAT...LON 4020 9119 4013 9091 4011 9091 4007 9068
4005 9067 4003 9061 3998 9060 3998 9051
3971 9065 3954 9057 3940 9062 3941 9097
3954 9110 3954 9114 3972 9136 3979 9136
3985 9144 3993 9142 4003 9149 4020 9150
TIME...MOT...LOC 0512Z 329DEG 46KT 4030 9112 3995 9030
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:12 AM CDT | Areal Flood Advisory | LSX | Lewis | 3 hr |
| Aug 5, 5:30 AM CDT | Areal Flood Advisory | LSX | Marion, Monroe, Ralls, Shelby | 3 hr |
| Aug 5, 7:41 AM CDT | Areal Flood Advisory | LSX | Audrain | 3 hr |
| Aug 5, 11:06 AM CDT | River Flood Warning | LSX | Marion | 39 hr |
| Aug 5, 6:12 PM CDT | Areal Flood Advisory | LSX | Osage | 5 hr |
| Aug 5, 6:30 PM CDT | Special Weather Statement | LSX | Crawford | 45 min |
| Aug 5, 6:39 PM CDT | Flash Flood Warning | LSX | Osage | 5 hr |
| Aug 5, 6:54 PM CDT | River Flood Warning | LSX | Lewis | 66 hr |
Nearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.